MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, ELBOW, NEONATAL/PEDIATRIC

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, ELBOW, NEONATAL/PEDIATRIC
Model Number 92431
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Fda mw report mw5169668 reported, patient uses the ballard 8 fr suction catheters, which were recently recalled for being non-sterile.In the last week, patient experienced symptoms of pneumonia.Caregivers believe this could have been caused by the use of the non-sterile suction catheters.The symptoms have since subsided.Upon further investigation, the patient had the recalled product in the home.
 
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 10 jun 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: h8; h10 additional information-investigation completion: d4; h2; h6.H6: (appropriate term/code not available): c & d- lot number 1555215 was confirmed to have been shipped directly to the distribution center prior to sterilization.The product involved in the report was not returned for evaluation, additionally no photographic or videographic evidence was provided; however, the complaint is confirmed.Reported lot number 1555215 was confirmed to have been shipped directly to the airlife el paso distribution center prior to sterilization.A capa has been created to document the investigation and all related action plan(s).Complaints will continue to be monitored for possible trends.All information reasonably known as of 17 oct 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description

Brand Name
BALLARD CLOSED SUCTION SYSTEM
Common Device Name
BALLARD CLOSED SUCTION CATHETER, ELBOW, NEONATAL/PEDIATRIC
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mx 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 49544
MDR Report Key22176120
Report Number8030647-2025-00055
Device Sequence Number9520372
Product Code BSY
UDI-Device Identifier00609038924311
UDI-Public(01)00609038924311(10)1555215(11)241205(17)291124
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number92431
Device Catalogue Number20083
Device Lot Number1555215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown